Alert archive / Arkansas / Flash Flood Warnings in 2016
Flash Flood Warning 23, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Mar 10, 2016, 1:26 AM CST for Chicot County, Arkansas. It was in force for 11 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 10, 2016, 1:26 AM CST (07:26 UTC)
- Expired
- Mar 10, 2016, 12:15 PM CST
- In force
- 11 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Emergency
- Flash flood emergency
- Flood severity
- None
County Chicot County, AR
The radar
The Jackson/Brandon,MS radar (KDGX), 166 km from the middle of the area, began a volume at 07:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 10, 1:35 AM CST | FLASH FLOOD | Dermott, AR | SEVERAL EVACUATIONS AND WATER RESCUES ONGOING ACROSS THE CITY. ALL ROADS IN THE CITY UNDER WATER. |
| Mar 10, 7:00 AM CST | HEAVY RAIN 12.8 | S Eudora, AR | TWO DAY STORM TOTAL RAINFALL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 7.4 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 679 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 456 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 273 m²/s²
- 0-3 km storm-relative helicity
- 368 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 5.6
The text
As transmitted.
090
WGUS54 KJAN 100726
FFWJAN
ARC017-101215-
/O.NEW.KJAN.FF.W.0023.160310T0726Z-160310T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
126 AM CST THU MAR 10 2016
...FLASH FLOOD EMERGENCY FOR CHICOT COUNTY AND THE CITIES OF LAKE
VILLAGE AND EUDORA...
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CHICOT COUNTY IN SOUTHEASTERN ARKANSAS...
* UNTIL 615 AM CST
* AT 122 AM CST...LAKE VILLAGE POLICE REPORTED SEVERAL WATER RESCUES
WERE ONGOING IN THE CITY. NUMEROUS ROADS ARE FLOODED ACROSS CHICOT
COUNTY. TRAVEL IS STRONGLY DISCOURAGED ACROSS THE WARNED AREA!
RADAR INDICATES UP TO NINE INCHES OF RAIN HAS FALLEN OVER PARTS OF
THE COUNTY OVER THE PAST 24 HOURS.
THIS IS A FLASH FLOOD EMERGENCY FOR CHICOT COUNTY AND THE CITIES
OF LAKE VILLAGE AND EUDORA.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LAKE VILLAGE...DERMOTT...EUDORA...MCMILLAN CORNER AND CHICOT
JUNCTION.
ADDITIONAL RAINFALL AMOUNTS OF TWO TO FOUR INCHES ARE POSSIBLE IN
THE WARNED AREA THROUGH THURSDAY MORNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. THIS IS AN EXTREMELY DANGEROUS AND LIFE
THREATENING SITUATION. DO NOT ATTEMPT TO TRAVEL UNLESS YOU ARE
FLEEING AN AREA SUBJECT TO FLOODING OR UNDER AN EVACUATION ORDER.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3352 9132 3356 9123 3350 9118 3344 9123
3350 9117 3345 9112 3341 9121 3338 9118
3345 9106 3333 9114 3324 9110 3328 9105
3328 9104 3314 9109 3313 9120 3304 9113
3301 9146 3356 9145 3356 9135
$$
DL3 follow-up statements
431
WGUS74 KJAN 100747
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
147 AM CST THU MAR 10 2016
ARC017-101215-
/O.CON.KJAN.FF.W.0023.000000T0000Z-160310T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHICOT AR-
147 AM CST THU MAR 10 2016
...THIS IS A FLASH FLOOD EMERGENCY FOR CHICOT COUNTY AND THE CITIES
OF LAKE VILLAGE, DERMOTT, AND EUDORA...
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 AM CST FOR
CHICOT COUNTY...
AT 143 AM CST...CITY OF DERMOTT EMERGENCY MANAGEMENT REPORTED
NUMEROUS RESCUES AND EVACUATIONS TAKING PLACE DUE TO RISING FLOOD
WATER. NEARLY ALL CITY STREETS ARE CURRENTLY FLOODED. WATER RESCUES
ARE ALSO OCCURRING IN THE CITY OF LAKE VILLAGE...AND NUMEROUS ROADS
ARE FLOODED ACROSS CHICOT COUNTY. RADAR INDICATES UP TO NINE INCHES
OF RAIN HAS FALLEN OVER PARTS OF THE COUNTY OVER THE PAST 24 HOURS.
THIS IS A FLASH FLOOD EMERGENCY FOR CHICOT COUNTY AND THE CITIESOF
LAKE VILLAGE, DERMOTT, AND EUDORA. SEEK HIGHER GROUND NOW!
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LAKE VILLAGE...DERMOTT...EUDORA...MCMILLAN CORNER AND CHICOT
JUNCTION.
ADDITIONAL RAINFALL AMOUNTS OF TWO TO FOUR INCHES ARE POSSIBLE IN
THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. THIS IS AN EXTREMELY DANGEROUS AND LIFE
THREATENING SITUATION. DO NOT ATTEMPT TO TRAVEL UNLESS YOU ARE
FLEEING AN AREA SUBJECT TO FLOODING OR UNDER AN EVACUATION ORDER.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3352 9132 3356 9123 3350 9118 3344 9123
3350 9117 3345 9112 3341 9121 3338 9118
3345 9106 3333 9114 3324 9110 3328 9105
3328 9104 3314 9109 3313 9120 3304 9113
3301 9146 3356 9145 3356 9135
$$
DL543
WGUS74 KJAN 101027
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
427 AM CST THU MAR 10 2016
ARC017-101215-
/O.CON.KJAN.FF.W.0023.000000T0000Z-160310T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHICOT AR-
427 AM CST THU MAR 10 2016
...THIS IS A FLASH FLOOD EMERGENCY FOR CHICOT COUNTY AND THE CITIES
OF LAKE VILLAGE, DERMOTT, AND EUDORA...
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 AM CST FOR
CHICOT COUNTY...
AT 423 AM CST...FLASH FLOODING CONTINUES ACROSS CHICOT COUNTY.
NUMEROUS RESCUES AND EVACUATIONS WERE TAKING PLACE IN DERMOTT DUE TO
RISING FLOOD WATER. NEARLY ALL CITY STREETS ARE FLOODED. WATER
RESCUES ALSO TOOK PLACE IN LAKE VILLAGE...AND NUMEROUS ROADS WERE
FLOODED ACROSS THE ENTIRE COUNTY. RADAR INDICATES UP TO NINE INCHES
OF RAIN HAS FALLEN OVER MUCH OF THE COUNTY OVER THE PAST 24 HOURS.
TRAVEL IS HIGHLY DISCOURAGED!
THIS IS A FLASH FLOOD EMERGENCY FOR CHICOT COUNTY AND THE CITIES OF
LAKE VILLAGE, DERMOTT, AND EUDORA. SEEK HIGHER GROUND NOW!
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LAKE VILLAGE...DERMOTT...EUDORA...MCMILLAN CORNER AND CHICOT
JUNCTION.
ADDITIONAL RAINFALL AMOUNTS OF TWO TO FOUR INCHES ARE POSSIBLE IN
THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. THIS IS AN EXTREMELY DANGEROUS AND LIFE
THREATENING SITUATION. DO NOT ATTEMPT TO TRAVEL UNLESS YOU ARE
FLEEING AN AREA SUBJECT TO FLOODING OR UNDER AN EVACUATION ORDER.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3352 9132 3356 9123 3350 9118 3344 9123
3350 9117 3345 9112 3341 9121 3338 9118
3345 9106 3333 9114 3324 9110 3328 9105
3328 9104 3314 9109 3313 9120 3304 9113
3301 9146 3356 9145 3356 9135
$$
JC692
WGUS54 KJAN 101202
FFWJAN
ARC017-101815-
/O.EXT.KJAN.FF.W.0023.000000T0000Z-160310T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
602 AM CST THU MAR 10 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
CHICOT COUNTY IN SOUTHEASTERN ARKANSAS...
* UNTIL 1215 PM CST THURSDAY
* AT 601 AM CST...LOCAL LAW ENFORCEMENT REPORTED NUMEROUS ROADS
FLOODED ACROSS THE AREA. SEVERAL WATER RESCUES TOOK PLACE
OVERNIGHT DUE TO RISING FLOOD WATERS. TRAVEL IS STRONGLY
DISCOURAGED ACROSS THE WARNED AREA! AS MUCH AS 10 INCHES OF RAIN
HAVE ALREADY FALLEN ACROSS PORTIONS OF THE COUNTY SINCE TUESDAY
NIGHT.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LAKE VILLAGE...DERMOTT...EUDORA...MCMILLAN CORNER AND CHICOT
JUNCTION.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA THIS MORNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3352 9132 3356 9123 3350 9118 3344 9123
3350 9117 3345 9112 3341 9121 3338 9118
3345 9106 3333 9114 3324 9110 3328 9105
3328 9104 3314 9109 3313 9120 3304 9113
3301 9146 3356 9145 3356 9135
$$
DLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Mar 9, 9:05 PM CST, 4 hours 21 minutes earlier.
Area forecast discussion, Mar 9, 9:05 PM CST, 4 hours 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
905 PM CST WED MAR 9 2016
.UPDATE...
LOTS GOING ON TONIGHT WITH HEAVY RAINFALL ONGOING IN JUST A HANDFUL
OF COUNTIES. THE AXIS OF RAINFALL HAS SET UP FROM MONROE TO
CLARKSDALE AND DOES NOT APPEAR TO BE MOVING NOR DO THE MODELS SHOW
IT GOING ANYWHERE TONIGHT. ADJUSTED THE POPS GRIDS TO SHOW THIS.
MUCH OF WHAT WE HAVE SEEN ACROSS THE CWA TODAY WILL CONTINUE ALL
THROUGH THE NIGHT...HEAVY RAINFALL IN THE NW AND SCATTERED SHOWERS
ACROSS THE REST OF THE CWA. ADJUSTED THE MIN TEMP GRIDS TOO WHERE
THE HEAVIEST RAIN HAS COOLED THE AIR INTO THE LOWER 60S ALREADY.
FLASH FLOOD WATCH CONTINUES TO BE IN EFFECT THROUGH TOMORROW AND
FLASH FLOOD WARNINGS CONTINUE TO BE UPDATED. /10/
&&
.AVIATION...
A BAND OF SHRA/TSRA ACTIVITY WL CONT TONIGHT INTO THU NW
OF A LINE FROM HEZ TO GWO. IFR CONDS AND GUSTY WINDS WL ACCOMPANY
THE TSRAS. ELSEWHERE...MAINLY -SHRA AND WIDESPREAD MVFR CIGS WILL
CONTINUE TONIGHT INTO THU. VCTS WILL BE COMMON AT ALL TAF SITES THU
AFTN/EVNG WITH THE HEAVIEST TSRA ACTIVITY MAINLY NW OF THE NATCHEZ
TRACE. LIGHTER WINDS ARE EXPECTED THU BUT SE WINDS OF 10-15KTS
WITH HIGHER GUSTS ARE STILL EXPECTED THROUGH THE TAF PERIOD. /22/
&&
.PREV DISCUSSION... /ISSUED 436 PM CST WED MAR 9 2016/
..HEAVY RAIN EVENT SLOWLY UNFOLDING ACROSS THE REGION INTO THE
WEEKEND...
SHORT TERM...(TONIGHT THROUGH SATURDAY)...HEAVY AMOUNTS OF RAINFALL
CONTINUE IN OUR W/NW AREAS AS THE RAINFALL IS MAINLY STALLED ALONG
THE BAROCLINIC ZONE TO THE WEST. EXPECT THIS SLOW MOVING PATTERN TO
LINGER OVER THE NEXT 24 HOURS BEFORE ANOTHER WAVE GETS THIS RAIN TO
FINALLY PUSH TO THE E. HOWEVER...SLOW MOVING COLD CORE LOW OVER
SOUTH-CENTRAL MEXICO WILL ONLY SLOWLY MOVE NE THROUGH THE WEEKEND.
THIS SYSTEM IS CHALLENGING TO FCST AS IT IS MAINLY FOCUSED ON PIECES
OF S/WV ENERGY THAT CONTINUE TO FEED IN ANOMALOUSLY HIGH PW'S INTO
THE AREA AND DUE TO SHEAR PROFILES...EXPECT EFFICIENT MOISTURE TO
CONTINUE TO FEED IN THROUGH THE WEEKEND WITH THE COLD CORE FINALLY
MOVING THROUGH BY SATURDAY AFTERNOON TO EVENING.
FOR TODAY INTO TONIGHT...EXPECT THIS ACTIVITY TO MAINLY CONTINUED TO
BE CONCENTRATED IN THE NE LA/SE AR AND NW MS DELTA REGION AS HIGH
MOISTURE...NEAR 335K 850MB THETAE...FEEDS INTO THE AREA. CONTINUED
ISENTROPIC ASCENT IN THE VICINITY WILL KEEP HEAVY RAIN POTENTIAL
AROUND THROUGH TONIGHT. DUE TO HEAVY RAIN OF 4-6 INCHES+ IN THE
RAYVILLE...BASTROP AND PIONEER AREA...SIGNIFICANT FLASH FLOODING IS
ONGOING AND CONTINUE TO BE POSSIBLE BASED ON HI-RES AND GLOBAL
MODELS...WHICH SEEM TO HAVE HANDLED THIS EVENT FAIRLY WELL.
THUS...KEPT ELEVATED IN THIS AREA TODAY WHILE ADDING A SIGNIFICANT
AREA TO THE HWO FOR TOMORROW IN THE AREAS IN NE LA AND SE AR THAT ARE
SIGNIFICANT FLASH FLOODING CONTINUES. THE FLASH FLOOD WATCH CONTINUES
AND WAS EXTENDED UNTIL 6PM THURSDAY. AREAS IN THE FLASH FLOOD WATCH
AREA COULD SEE 3-5 INCHES WITH AREAS IN THE FAR NE LA/SE AR AREAS
HAVING A POSSIBILITY OF 5-7 INCHES THROUGH THURSDAY EVENING. OVERALL
THE SEVERE THREAT WE MAINTAINED FOR THE REGION WITH THE BEST
POTENTIAL RESIDING IN OUR WRN AREAS...MAINLY ALONG AND W OF THE MS
RIVER ALONG THE BAROCLINIC BOUNDARY...WHERE LOW LEVEL SHEAR VECTORS
ARE ABLE TO ORIENT MORE PERPINDICULAR TO THE STORMS. DAMAGING WINDS
LOOK TO BE MAIN THREAT THROUGH TONIGHT. THESE HAZARDS ARE ALL
OUTLINED IN THE HWO/GRAPHICS. DROPPED THE WIND ADVISORY AS THE MIXING
HAS LESSENED AND OVERALL WINDS HAVE SUBSIDED.
AS MENTIONED BEFORE...DECIDED TO EXPAND THE FF WATCH UNTIL 6PM
THURSDAY AS THE BEST ORIENTATION OF THE VECTORS AND EFFICIENT COLD
POOL/BAROCLINIC WILL MAKE AN EASTWARD PUSH. THE ENSEMBLE SAT TABLE
NAEFS/GEFS MOISTURE PERCENTILES ARE FCST NEAR RECORD VALUES TOMORROW
AS IT PUSHES E. WE ALSO EXPANDED THE FF WATCH SLIGHTLY E TO THE TIER
OF COUNTIES JUST E OF THE MS RIVER TO ACCOUNT FOR THAT ERN PUSH BUT
THERE IS A POSSIBILITY THAT COULD BE EXPANDED FURTHER ON LATER
SHIFTS. AS MENTIONED BEFORE THE HEAVIEST AXIS STILL REMAINS TO BE
FOCUSED ON OUR W THROUGH THURSDAY BUT WILL GRADUALLY SHIFT E TO THE
I-55 CORRIDOR BY AROUND 18Z THURS TO 00Z FRI AS A S/WV MOVES THROUGH
THE REGION. SEVERE STORMS ARE ALSO POSSIBLE TOMORROW AFTERNOON AS
MENTIONED BEFORE WITH HIGHEST THREAT OF DAMAGING WINDS WHILE WITH
ENOUGH LOW LEVEL SHEAR...A BRIEF TORNADO CAN'T BE RULED OUT BUT IS
DEFINITELY A LOWER POSSIBILITY THAN DAMAGING WINDS. GUSTY WINDS WILL
CONTINUE TOMORROW BUT BEGIN TO SUBSIDE AS THE WAVE MOVES THROUGH.
AS THE UPPER LOW SPINS AWAY OVER SRN TX...ANOTHER MOISTURE PLUME WILL
MOVE INTO SRN PORTIONS OF THE AREA FRIDAY MORNING TO AFTERNOON.
EXPECT QPF TO INCREASE FROM THE S AND SLOWLY MOVE E AGAIN THROUGH THE
DAY...WITH HIGHEST CONCENTRATION OF RAINFALL THIS TIME IN SRN MS. 1-3
INCHES COULD BE POSSIBLE AS IT MOVES THROUGH BUT FOR NOW. THIS
SEPERATE S/WV WILL HAVE TO BE WATCHED AND MAINTAINED LIMITED FLOODING
IN THE HWO THROUGH THE WEEKEND. MAINLY FOCUSED ON FIRST AND MORE
SIGNIFICANT WAVE OF MOISTURE TONIGHT THROUGH TOMORROW AND GRAPHICS
WILL NEED TO BE REASSESSED LATER FOR FRIDAY THROUGH THIS WEEKEND.
/DC/
LONG TERM...(SATURDAY THROUGH TUESDAY)...MAIN FOCUS IN THE EXTENDED
CONTINUES TO BE HEAVY RAIN POTENTIAL THROUGH THE WEEKEND, WITH A FEW
CHANCES FOR POTENT STORMS IN THE MIX AS WELL.
THERE MAY BE SOMEWHAT OF A BREAK IN ACTIVITY FRIDAY NIGHT BETWEEN
THE SHORTWAVE PIVOTING AROUND THE UPPER LOW EARLIER IN THE DAY AND
THE ACTUAL LOW SWINGING ACROSS THE REGION SATURDAY AS IT BEGINS TO
FILL AND BECOME ABSORBED INTO A LARGER UPPER TROUGH OVER THE CENTRAL
CONUS. AS THIS OCCURS, A JET STREAK WILL LIFT OVER THE AREA AGAIN
BRINGING INCREASING UPPER DIVERGENCE. THIS ALONG WITH INCREASED
FORCING WILL PROVIDE ANOTHER OPPORTUNITY FOR BANDS OF HEAVY RAIN AND
CONVECTION SATURDAY. ONCE AGAIN THERE WILL BE POTENTIAL FOR STRONG
TO SEVERE STORMS...BUT THIS THREAT WILL BE CONTINGENT ON MESOSCALE
DETAILS THAT CANNOT BE RESOLVED AT THIS TIME RANGE.
FINALLY THE UPPER LOW WILL LIFT PAST THE AREA BRINGING A BREAK IN
ACTIVITY LATE SATURDAY INTO SUNDAY. HOWEVER, THERE IS NOW GROWING
MODEL CONSENSUS IN A SECONDARY SHORTWAVE ZIPPING ACROSS THE DEEP
SOUTH LATE SUNDAY. WHILE MORE COMPACT AND FASTER MOVING, THIS WILL
BE A QUITE POTENT SHORTWAVE, ACCOMPANIED BY STEEP LAPSE RATES AND
MORE THAN SUFFICIENT DEEP LAYER SHEAR. THERE WILL ALSO BE MUCH LESS
IN THE WAY OF CLOUDS/PRECIP TO DISRUPT INSTABILITY AHEAD OF THIS
FEATURE...AND WITH IT ARRIVING LATE AFTERNOON/EVENING THERE WILL BE
AMPLE TIME FOR DESTABILIZATION OVER THE AREA. GIVEN THE MULTITUDE OF
HAZARDS WE ARE COPING WITH IN THE SHORTER TERM, WE WILL NOT
HIGHLIGHT THIS IN THE HWO/GRAPHICAST AT THIS TIME, BUT IF NOTHING
CHANGES, WE WILL NEED TO IN FUTURE FORECASTS.
FINALLY THERE WILL BE A REPRIEVE FROM RAIN CHANCES MONDAY INTO
TUESDAY AS UPPER FLOW TEMPORARILY BECOMES MORE ZONAL OVER THE REGION
NORTH OF A SUBTROPICAL JET STREAK ACROSS THE NORTHERN GULF. /DL/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 68 76 66 74 / 32 80 81 83
MERIDIAN 64 77 65 74 / 23 46 71 66
VICKSBURG 70 76 67 74 / 75 90 89 87
HATTIESBURG 67 78 66 74 / 32 56 82 84
NATCHEZ 70 74 67 73 / 70 93 92 93
GREENVILLE 63 73 63 74 / 96 96 89 85
GREENWOOD 67 76 65 75 / 44 84 83 77
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR MSZ018-019-025-
034-035-040>042-047-053-059>061.
LA...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR LAZ007>009-015-
016-023>026.
AR...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR ARZ074-075.
&&Hazardous weather outlook, Mar 9, 2:10 PM CST, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 210 PM CST WED MAR 9 2016 ARZ074-LAZ007-008-015-102015- ASHLEY-MOREHOUSE-WEST CARROLL-RICHLAND- 210 PM CST WED MAR 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...AND NORTHEAST LOUISIANA. .DAY ONE...TONIGHT AND THURSDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TONIGHT THROUGH THURSDAY FLOODING THREAT...SIGNIFICANT TIMING...TONIGHT THROUGH THURSDAY HEAVY RAINFALL ANDSIGNIFICANT FLASH FLOODING WILL BE POSSIBLE THROUGH THURSDAY WITH EXPECTED AMOUNTS OF 5 TO 7 INCHES. A FEW SEVERE STORMS MAY OCCUR WITH DAMAGING WINDS THE PRIMARY THREAT. ISOLATED WEAK, BRIEF TORNADOES ARE ALSO POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY FLOODING IS POSSIBLE FOR THE ENTIRE OUTLOOK AREA THURSDAY NIGHT THROUGH SATURDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT THROUGH THURSDAY. ARZ075-LAZ009-016-023>026-MSZ018-019-025-034-035-040-041-047-053- 059>061-102015- CHICOT-EAST CARROLL-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS- CONCORDIA-BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS- ISSAQUENA-SHARKEY-WARREN-CLAIBORNE-JEFFERSON-ADAMS-FRANKLIN MS- 210 PM CST WED MAR 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TONIGHT THROUGH THURSDAY FLOODING THREAT...ELEVATED TIMING...TONIGHT THROUGH THURSDAY HEAVY RAINFALL AND FLASH FLOODING ARE EXPECTED THROUGH THURSDAY WITH AMOUNTS OF 3 TO 5 INCHES. A FEW SEVERE STORMS MAY OCCUR WITH DAMAGING WINDS THE PRIMARY THREAT. ISOLATED WEAK, BRIEF TORNADOES ARE ALSO POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY FLOODING IS POSSIBLE FOR THE ENTIRE OUTLOOK AREA THURSDAY NIGHT THROUGH SATURDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT THROUGH THURSDAY. MSZ028>033-038-039-045-046-051-052-057-058-102015- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-NOXUBEE- NESHOBA-KEMPER-NEWTON-LAUDERDALE-JASPER-CLARKE- 210 PM CST WED MAR 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND NORTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. MSZ026-027-036-037-042>044-048>050-054>056-062>066-072>074-102015- GRENADA-CARROLL-HOLMES-ATTALA-YAZOO-MADISON MS-LEAKE-HINDS-RANKIN- SCOTT-COPIAH-SIMPSON-SMITH-LINCOLN-LAWRENCE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- 210 PM CST WED MAR 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TONIGHT THROUGH THURSDAY FLOODING THREAT...LIMITED TIMING...TONIGHT THROUGH THURSDAY HEAVY RAINFALL AND FLASH FLOODING ARE POSSIBLE THROUGH THURSDAY WITH AMOUNTS OF 2 TO 4 INCHES. A FEW SEVERE STORMS MAY OCCUR WITH DAMAGING WINDS THE PRIMARY THREAT. ISOLATED WEAK, BRIEF TORNADOES ARE ALSO POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY FLOODING IS POSSIBLE FOR THE ENTIRE OUTLOOK AREA THURSDAY NIGHT THROUGH SATURDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT THROUGH THURSDAY. 26 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Mar 9, 11:03 PM CST, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1103 PM CST WED MAR 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM FLASH FLOOD MER ROUGE 32.78N 91.79W
03/09/2016 MOREHOUSE LA LAW ENFORCEMENT
NUMEROUS ROADS AND BRIDGES FLOODED ACROSS THE ENTIRE
PARISH
&&
DLLocal storm report, Mar 9, 11:08 PM CST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1108 PM CST WED MAR 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM FLASH FLOOD OAK GROVE 32.86N 91.39W
03/09/2016 WEST CARROLL LA LAW ENFORCEMENT
SEVERAL ROADS FLOODED ACROSS THE PARISH
&&
DLLocal storm report, Mar 9, 11:14 PM CST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1114 PM CST WED MAR 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM FLASH FLOOD RAYVILLE 32.47N 91.76W
03/09/2016 RICHLAND LA LAW ENFORCEMENT
SEVERAL ROADS FLOODED ACROSS THE PARISH
&&
DLSpecial weather statement, Mar 9, 11:16 PM CST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1116 PM CST WED MAR 9 2016
MSZ018-034-100600-
BOLIVAR MS-WASHINGTON MS-
1116 PM CST WED MAR 9 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WASHINGTON AND
SOUTHERN BOLIVAR COUNTIES THROUGH MIDNIGHT CST...
AT 1116 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR GREENVILLE...MOVING NORTHEAST AT 45 MPH.
WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GREENVILLE...CLEVELAND...SHAW...ROSEDALE...SCOTT...METCALFE...
BOYLE...BENOIT...WINTERVILLE...LAMONT...BEULAH AND PACE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3373 9066 3366 9066 3325 9111 3335 9114
3345 9106 3338 9118 3345 9112 3350 9116
3350 9117 3343 9120 3344 9120 3346 9121
3367 9113 3368 9103 3371 9112 3378 9109
3378 9099 3384 9107 3389 9105 3391 9102
TIME...MOT...LOC 0516Z 205DEG 40KT 3338 9112
DLSpecial weather statement, Mar 10, 12:30 AM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1230 AM CST THU MAR 10 2016
ARZ075-LAZ009-MSZ034-040-100715-
CHICOT AR-EAST CARROLL LA-ISSAQUENA MS-WASHINGTON MS-
1230 AM CST THU MAR 10 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN CHICOT
COUNTY... EASTERN EAST CARROLL PARISH...SOUTHWESTERN WASHINGTON AND
NORTHWESTERN ISSAQUENA COUNTIES THROUGH 115 AM CST...
AT 1230 AM CST...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM GASSOWAY TO TRANSYLVANIA...
AND MOVING NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LAKE PROVIDENCE...TRANSYLVANIA...SHELBURN...GRACE...MILLIKIN...GLEN
ALLAN...GASSOWAY AND MAYERSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3337 9092 3310 9090 3310 9092 3294 9091
3286 9094 3282 9097 3263 9122 3299 9126
TIME...MOT...LOC 0630Z 217DEG 32KT 3301 9121 3269 9119
DLLocal storm report, Mar 10, 1:01 AM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
101 AM CST THU MAR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM FLASH FLOOD 1 N GREENVILLE 33.40N 91.05W
03/09/2016 WASHINGTON MS TRAINED SPOTTER
FLOODING ALONG US 82 BETWEEN S WASHINGTON AVE AND ARNOLD
AVE
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 6:09 PM CST | Special Weather Statement | JAN | Ashley | 36 min |
| Mar 9, 6:37 PM CST | Special Weather Statement | JAN | Chicot | 23 min |
| Mar 9, 7:31 PM CST | Flash Flood Warning | JAN | Ashley, Chicot | 6 hr |
| Mar 9, 10:29 PM CST | Special Weather Statement | JAN | Chicot | 46 min |
| Mar 10, 1:29 AM CST | Flash Flood Warning | JAN | Ashley | 12 hr |
| Mar 10, 9:21 AM CST | Flash Flood Warning | JAN | Ashley, Chicot | 3 hr |
| Mar 10, 12:14 PM CST | Flash Flood Warning | JAN | Chicot | 24 hr |
| Mar 10, 12:40 PM CST | Flash Flood Warning | JAN | Ashley | 24 hr |
Nearby
Flash Flood Warnings in Arkansas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.